Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 4, NWS Honolulu, HI

February 21, 2026Kauai County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Feb 21, 2026, 2:50 AM HST for Kauai County, Hawaii. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2026, 2:50 AM HST (12:50 UTC)
Expired
Feb 21, 2026, 10:58 AM HST
In force
8 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kauai County, HI

The radar

The South Kauai radar (PHKI), 21 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 3:45 AM HSTFLASH FLOOD1 Se Princeville, HIKauai Police shutdown Kuhio Highway near the Hanalei River Bridge due to rising water and flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 0.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2026-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2026-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WGHW50 PHFO 211250
FFWHFO
HIC007-211600-
/O.NEW.PHFO.FF.W.0004.260221T1250Z-260221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
250 AM HST Sat Feb 21 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Kauai in Kauai County

* Until 600 AM HST.

* At 250 AM HST, radar indicated heavy rain over windward sections 
  of Kauai, with rain falling at a rate of 2 to 3 inches per hour. 
  Additionally, the Hanalei River reported a rapid rise, with the 
  water reaching a level that typically results in the closure of 
  Kuhio Highway near the Hanalei River Bridge due to water over the 
  roadway. Flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  The entire island of Kauai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

This warning may need to be extended beyond 600 AM HST if flooding 
persists.

This Flash Flood Warning replaces the previously issued Flood 
Advisory that was in effect for The island of Kauai in Kauai County.

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...RADAR INDICATED

$$

JELSEMA
5 follow-up statements
725 
WGHW70 PHFO 211349
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
349 AM HST Sat Feb 21 2026

HIC007-211600-
/O.CON.PHFO.FF.W.0004.000000T0000Z-260221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
349 AM HST Sat Feb 21 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS 
MORNING FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...

At 349 AM HST, radar indicated heavy rain over windward sections of 
Kauai, with rain falling at a rate of 2 to 3 inches per hour in the 
heaviest showers. Additionally, Emergency Management reported that 
the Princeville side of Kuhio Highway has been closed near the 
Hanalei River Bridge due to water over the roadway.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
The entire island of Kauai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...RADAR INDICATED

$$

JELSEMA
162 
WGHW50 PHFO 211532
FFWHFO
HIC007-211900-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-260221T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
532 AM HST Sat Feb 21 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Kauai in Kauai County

* Until 900 AM HST.

* At 532 AM HST, radar indicated heavy rain over the island of 
  Kauai. Rain was falling at a rate of 2 to 4 inches per hour. 
  Additionally, the Hanalei River water levels are currently high 
  enough for Kauai Police to close Kuhio Highway near the Hanalei 
  River Bridge due to significant water over the roadway. Flash 
  flooding is ongoing.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  the entire island of Kauai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

This warning may need to be extended beyond 900 AM HST if flooding 
persists.

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...RADAR INDICATED

$$

RCB
077 
WGHW70 PHFO 211730
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
730 AM HST Sat Feb 21 2026

HIC007-211900-
/O.CON.PHFO.FF.W.0004.000000T0000Z-260221T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
730 AM HST Sat Feb 21 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING 
FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...

At 730 AM HST, radar indicated heavy rain showers over the island of 
Kauai. Rainfall rates have generally decreased but heavier showers 
with rates of 1 to 3 inches per hour can be seen offshore on the 
southern shores of Kauai. These showers are expected to move onshore 
this morning. Additionally, the Hanalei River water levels are 
currently high enough for Kauai Police to close Kuhio Highway near 
the Hanalei River Bridge due to significant water over the roadway. 
Flash flooding is ongoing.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
  Lihue, Kapaa, Kalaheo, Kekaha, Princeville, Kilauea, North Fork 
  Wailua Trails, Alakai Swamp Trails, Lawai, Omao, Kokee State Park, 
  Wailua Homesteads, Hanalei, Hanapepe, Wainiha, Na Pali State Park, 
  Koloa, Haena, Waimea and Wailua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...RADAR INDICATED

$$

KINO
164 
WGHW50 PHFO 211841
FFWHFO
HIC007-212200-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-260221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
841 AM HST Sat Feb 21 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Kauai in Kauai County

* Until noon HST.

* At 841 AM HST, radar indicated heavy rain showers over the island 
  of Kauai. Rainfall rates have generally decreased but heavier 
  showers with rates of 2 to 3 inches per hour can be seen offshore 
  on the southern shores of Kauai. These showers are expected to 
  move onshore this morning. Additionally, the Hanalei River water 
  levels are currently high enough for Kauai Police to close Kuhio 
  Highway near the Hanalei River Bridge due to significant water 
  over the roadway. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  the entire island of Kauai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

This warning may need to be extended beyond noon HST if flooding 
persists.

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...OBSERVED

$$

FOSTER
387 
WGHW70 PHFO 212058
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1058 AM HST Sat Feb 21 2026

HIC007-212108-
/O.CAN.PHFO.FF.W.0004.000000T0000Z-260221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
1058 AM HST Sat Feb 21 2026

...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF KAUAI IN KAUAI 
COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat.

A Flood Watch remains in effect until 600 PM HST Saturday for Kauai 
and Niihau.

&&

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

$$

JVC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 9:14 PM HST, 5 hours 36 minutes earlier.

Area forecast discussion, Feb 20, 9:14 PM HST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
914 PM HST Fri Feb 20 2026

.SYNOPSIS...
Breezy trades will continue for one more day, but will gradually
ease by this evening. As a disturbance moves overhead today,
expect increasing chances for heavy rain and isolated thunderstorms
over the western end of the state, and the wet weather will
continue into the weekend. Strengthening trades early next week
will return a more typical windward and mauka focused shower
pattern, followed by more stable conditions by mid to late week.

&&

.SHORT TERM UPDATE...
Periods of heavy showers were observed over Kauai and Oahu this
evening with 1 to 3 inches of rainfall observed in a three to six
hour time period over portions of the Koolau Mountains on Oahu. A
combination of a passing upper level trough will continue to set
the state for an unstable atmosphere lingering into Saturday
morning. This large scale instability will be enhanced by low
level convergence bands enhancing the threat for flash flooding
into the morning hours.

&&

.PREV DISCUSSION...
Issued at 404 PM HST Fri Feb 20 2026

Water vapor imagery is showing a short-wave trough approaching the
state this afternoon from the west, which should help produce
showers and isolated thunderstorms over the western half of the
state tonight. A Flood Watch remains in effect for Kauai and
Niihau through tonight, and the latest HREF model agrees with the
heaviest rainfall rates occurring during the evening and
overnight hours. Unstable and showery conditions should persist on
Saturday, but the greatest flooding risk should be tonight as the
upper trough swings through Kauai.

Over on Oahu, we are seeing showers training along the Ko'olau
Range this afternoon. Low level winds have weakened and veered
toward the east-southeast and we are seeing a plume of moisture
drifting towards Oahu from Molokai. Training showers will likely
continue along the Ko'olau range through this evening, which will
lead to rises along the streams and some minor flooding possible
along low lying areas. For the most part, rainfall rates have been
holding in the 0.5 to 1 inch per hour rate, but rainfall rates
could increase this evening as instability increases from the
approaching upper level trough. The upper level trough should
bring an increase of showers and isolated thunderstorms late
tonight into Saturday for Oahu.

For rest of the state, showers should be on the increase Saturday,
with windward areas likely seeing the greatest shower coverage.
Isolated thunderstorms will be possible, but if any thunderstorms
do form, they will likely be brief and isolated. Some localized
flooding impacts will be possible, especially windward areas. The
summits of the Big Island could also see some snow showers
Saturday afternoon, which may prompt a Winter Weather Advisory.

By Sunday, the main moisture axis should lift off to our north and
while conditions aloft will still be unstable, we will lack the
moisture on Sunday. So overall Sunday should start off fairly
nice, with sea breezes developing during the day. Sea breezes
should allow for some afternoon clouds and showers over interior
and mountain areas. Any showers that do develop could be heavier
than usual due to the instability aloft.

Beyond the weekend, model guidance suggests the main band of
moisture staying north of the state through Monday. As high
pressure builds north of the state Monday night into Tuesday, this
band of moisture will ride in with the returning trade winds
Tuesday into Tuesday night. By the second half of next week, mid-
level ridging is expected to build overhead, supporting a more
stable pattern with moderate to breezy trade winds.

&&

.AVIATION...
Issued at 404 PM HST Fri Feb 20 2026

Trade winds will weaken this evening and Saturday as the pressure
gradient weakens and an upper level trough moves over the islands
from the west. Showers are expected to increase in coverage from
west to east tonight through Saturday. We expect localized MVFR
and isolated IFR in the strongest showers.

AIRMET Sierra is in effect for mountain obscuration above 2 kft
for north through southeast Oahu, east Maui, and north and east
Big Island due to showers.

AIRMET Tango remains in effect for tempo moderate turbulence
below 8000 feet over leeward sides of the islands as a result of
continued breezy low level winds. Conditions are expected to
improve as winds weaken tonight.

&&

.MARINE...
Fresh to locally strong trades will begin to ease over the
weekend as a gale to the northwest lifts northward and away from
the region. Winds will become light enough for a localized land
and sea breeze regime to become established over the weekend. Seas
will respond by gradually lowering, likely falling below the 10
ft Small Craft Advisory level by Saturday. In addition to the
winds and seas, expect a wet pattern with isolated thunderstorms
as an upper disturbance lingers in the area.

Surf along exposed east-facing shores will remain rough, with
heights hovering around advisory levels today. A downward trend
will follow over the weekend as winds diminish locally and
upstream of the state.

Surf along exposed north- and east-facing shores will quickly
build through the day Monday as a long-period north-northeast
swell from a broad storm-force low evolves off the northwest
Pacific coast this weekend. A large area of northerly gales
between this system and a 1048 mb blocking high centered over the
Aleutians will continue to expand southward through the weekend,
with the head of the fetch reaching less than 1,000 nautical miles
from the state. Heights will reach warning levels for exposed
north- and east-facing shores by late Monday through Tuesday.
Although a gradual downward trend is anticipated by midweek,
additional pulses from this same system will keep surf above
advisory levels for east-facing shores through much of the week.
This swell direction will bring surf into some typically protected
areas such as Kua Bay, West Maui, and exposed shores of Lanai.

Other impacts from this north-northeast swell direction could
include significant erosion along some coasts and accretion at
other locations as sand shifts opposite the typical swell
direction, particularly along north-facing shores. Additionally,
overwash along vulnerable sections of coastline and roadways will
be possible beginning Monday night during high tide cycles.
Mariners can also anticipate harbor surges at Kahului and Hilo.

Surf along exposed west-facing shores will rise early next week as
a long-period northwest swell arrives from a recent broad storm-
force low over the far northwest Pacific.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM HST Saturday for Niihau, Kauai and Oahu.

High Surf Advisory until 6 AM HST Saturday for east facing shores
of Kauai, Oahu, Molokai, Maui and the Big Island.

Small Craft Advisory until 6 AM HST Saturday for Alenuihaha
Channel-Big Island Windward Waters-Kaiwi Channel-Kauai Channel-
Kauai Windward Waters-Maui County Windward Waters-Oahu Windward
Waters-Pailolo Channel.

&&

DISCUSSION...Bohlin
AVIATION...Parker
MARINE...Gibbs

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 5:10 PM HSTAreal Flood AdvisoryHFOHonolulu5 hr
Feb 20, 8:00 PM HSTAreal Flood AdvisoryHFOKauai7 hr
Feb 21, 1:09 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Feb 21, 1:59 AM HSTWinter Weather AdvisoryHFOHawaii29 hr
Feb 21, 3:35 AM HSTFlash Flood WarningHFOHonolulu11 hr

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.